Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 5, NWS Albany, NY

May 21, 20134 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at May 21, 2013, 2:34 PM EDT for 4 counties in New York. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2013, 2:34 PM EDT (18:34 UTC)
Expired
May 21, 2013, 3:15 PM EDT
In force
41 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 43 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 3:00 PM EDTHAIL 2.5Ghent, NYPUBLIC REPORT
May 21, 3:19 PM EDTHAIL 1Stuyvesant Falls, NYHAIL COVERING GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 1:40 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WUUS51 KALY 211834
SVRALY
NYC001-021-039-083-211915-
/O.NEW.KALY.SV.W.0005.130521T1834Z-130521T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
234 PM EDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CHATHAM...
  NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 315 PM EDT

* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW BALTIMORE...AND MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COXSACKIE...KINDERHOOK...VALATIE...PHILMONT AND AUSTERLITZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4238 7341 4214 7350 4239 7398 4254 7385
TIME...MOT...LOC 1833Z 301DEG 21KT 4242 7381

$$

SND/LFM
1 follow-up statement
775 
WWUS51 KALY 211901
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
301 PM EDT TUE MAY 21 2013

NYC001-211910-
/O.CAN.KALY.SV.W.0005.000000T0000Z-130521T1915Z/
ALBANY NY-
301 PM EDT TUE MAY 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALBANY COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4238 7341 4220 7348 4240 7390 4249 7372
TIME...MOT...LOC 1900Z 301DEG 21KT 4234 7363

$$

NYC021-039-083-211915-
/O.CON.KALY.SV.W.0005.000000T0000Z-130521T1915Z/
GREENE NY-COLUMBIA NY-RENSSELAER NY-
301 PM EDT TUE MAY 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EXTREME SOUTHWESTERN RENSSELAER...NORTHERN COLUMBIA AND
NORTHEASTERN GREENE COUNTIES...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR GHENT...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCKLEYVILLE...ARNOLDS MILL...EAST CHATHAM...MOORHOUSE CORNER...NEW
CONCORD...HARLEMVILLE...SPENCERTOWN...RED ROCK...CANAAN CENTER...
NORTH HILLSDALE...GREEN RIVER...FLATBROOK AND AUSTERLITZ

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4238 7341 4220 7348 4240 7390 4249 7372
TIME...MOT...LOC 1900Z 301DEG 21KT 4234 7363

$$

SND/LFM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:01 PM EDT, 33 minutes earlier.

Area forecast discussion, May 21, 2:01 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
201 PM EDT TUE MAY 21 2013

.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON
WITH A FRONTAL BOUNDARY BECOMING STATIONARY OVER NORTHERN NEW YORK
AND NORTHERN NEW ENGLAND.  A DISTURBANCE MOVING ALONG THE FRONTAL
BOUNDARY WILL FOCUS SOME SHOWERS AND POTENTIALLY STRONG
THUNDERSTORMS DURING THE MID AFTERNOON AND EARLY EVENING HOURS. THE
HUMID AND UNSETTLED WEATHER CONTINUES TOMORROW AND THURSDAY WITH
MORE CHANCES OF SHOWERS AND THUNDERSTORMS BEFORE A COLD FRONT
RETURNS DRIER AND COOLER WEATHER FOR FRIDAY AND INTO THE HOLIDAY
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT FOR EASTERN NEW YORK AND
WESTERN NEW ENGLAND...

AS 145 PM EDT...AFTER COORDINATION WITH SPC AND WFO BGM AND BUF
THE ENTIRE FORECAST AREA IS IN A SEVERE THUNDERSTORM WATCH FOR THE
POTENTIAL OF LARGE HAIL /1 INCH AND GREATER/ AND DAMAGING WINDS.
THERE IS SOME UNCERTAINTY IN THE COVERAGE FOR SEVERE...BUT AIR
MASS IS EXTREMELY UNSTABLE SOUTH OF THE CAPITAL REGION...AS
DESCRIBED BELOW.

THE AIR MASS HAVE BECOME INCREASINGLY UNSTABLE IN
THE WARM SECTOR EARLY THIS PM WITH TEMPS GETTING CLOSE TO
CONVECTIVE TEMPS...AND ISOLD TO SCT CONVECTION FIRING OVER WRN-
CNTRL NY. TEMPS HAVE BEEN RAISED TO THE MID AND U80S OVER PORTIONS
OF THE CAPITAL REGION...AND THE MID HUDSON VALLEY. THERE MAYBE A
FEW READINGS CLOSE TO 90F TOO NEAR KPOU. ELSEWHERE TEMPS WILL
CONTINUE TO RISE INTO THE U70S TO M80S.

ALSO...SFC DEWPTS HAVE RISEN INTO THE MID AND U60S OVER A LARGE
PORTION OF THE FCST. THE LATEST SPC MESO ANALYSIS PAGE INDICATES
SBCAPES HAVE REACHED 2000-3000+ J/KG FROM THE CAPITAL DISTRICT
SOUTH AND EAST...AND LESS INSTABILITY NORTHWARD /1000-2000 J/KG/.
THE 0-6 KM BULK SHEAR ARE NOT OVERLY IMPRESSIVE IN THE SRN ZONES
WITH LESS THAN 20 KTS...BUT TO THE NORTH THE SHEAR VALUES ARE
30-35 KTS. THEREFORE...BETTER...DEEP ORGANIZED CONVECTION...IS
POSSIBLE FROM THE CAPITAL REGION NORTH...WITH PULSE CONVECTION TO
THE SOUTH. MID LEVEL LAPSE RATES ARE APPROACHING THE 6.5 C/KM
RANGE. THE ABUNDANCE OF INSTABILITY AND STEEPENING LAPSE RATES
WILL PROMOTE SOME LARGE HAIL POTENTIAL TOO.

NOW...UPSTREAM...A POSSIBLE REMNANT MCV IS MOVING ACROSS SE
ONTARIO. THIS FEATURE SHOULD BE THE FOCUSING MECHANISM FOR
POSSIBLE SEVERE CONVECTION /ASIDE FROM THE PULSE CONVECTION/. THE
12Z KALB SOUNDING DOES INDICATE A MID LEVEL CAP BTWN 500-550 HPA
THAT WILL NEED TO BE ERODED FOR ROBUST SEVERE WEATHER. THE
UPSTREAM CONVECTION IS HOLDING TOGETHER...SO THIS CAP COULD BE BROKEN.

THE LATEST MAGLENTA INDEX INDICATES A MAJOR SEVERE EVENT /HINGING
ON THE LARGE CAPE VALUES/.

CAPE=2000 J/KG (APPROX)
MAX SOUNDING WIND=40 KTS
EHI=0.5
STORM SPEED=20
KTS SRH=125

THINKING HAS CHANGED FOR A MINOR TO MAJOR EVENT BASED ON THE
VOLATILE THERMODYNAMIC ENVIRONMENT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
ONGOING CONVECTION THIS EVENING LOOKS TO CONTINUE INTO TONIGHT AS
THE SFC WAVE MOVES ALONG THE BOUNDARY. THE BEST CHC FOR SEEING
SHOWERS/TSTMS WILL BE ACROSS THE NORTHERN PORTION OF THE AREA.
WITH THE LOSS OF HEATING...ANY SVR THREAT WILL BE DIMINISHED...BUT
THUNDER SHOULD STILL CONTINUE DUE TO LINGERING ELEVATED
INSTABILITY OVERNIGHT. MIN TEMPS WILL CONTINUE TO BE MILD AND
MUGGY WITH UPPER 50S TO MID 60S ACROSS THE AREA.

THE SFC BOUNDARY WILL LIFT NORTHWARD AS A WARM FRONT ON WEDNESDAY.
THE RIDGE AXIS WILL START TO SHIFT EASTWARD AS THE UPPER LOW OVER
THE PLAINS SLOWLY MOVES EASTWARD. DESPITE THE WEAK LARGE SCALE
FORCING...THERE LOOKS TO BE A CONTINUED THREAT FOR SHOWERS/TSTMS AS
A PRE FRONTAL TROUGH MAY BE IN PLACE ACROSS OUR AREA BY AFTN.
PLENTY OF MOISTURE AND INSTABILITY WILL BE IN PLACE...ESP WITH
WARM TEMPS REACHING THE 80S IN MOST AREAS...AND TDS IN THE MID 60S
F. ANY STORM WILL AGAIN BE CAPABLE OF PRODUCING DAMAGING
WINDS/LARGE HAIL...AND SPC HAS PLACED A GOOD CHUNK OF OUR AREA IN
A SLIGHT RISK FOR SVR STORMS. WILL HIGHLIGHT THIS IN THE HWO AS
WELL.

SHOWERS AND THUNDERSTORMS MAY LINGER AGAIN INTO WEDNESDAY NIGHT
WITH CONTINUED MILD AND MUGGY CONDITIONS. MINS WILL ONLY DROP INTO
THE 60S...WITH MID TO UPPER 60S IN THE HUDSON VALLEY.

THE UPPER TROUGH WILL FINALLY BEGIN TO MAKE SOME STEADY EASTWARD
PROGRESS ON THURSDAY INTO THURSDAY NIGHT. A SFC COLD FRONT WILL
ADVANCE EASTWARD DURING THIS TIME AS WELL. THIS FRONT WILL BE A
FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS...ESP FOR THURSDAY
AFTN INTO THURSDAY NIGHT. AHEAD OF THIS BOUNDARY...THERE WILL BE
ONE LAST WARM AND MUGGY DAY...WITH MAX TEMPS IN THE 70S. MIN TEMPS
WILL START TO COOL OFF BY THURSDAY NIGHT WILL THE BOUNDARY MOVING
THROUGH...WITH MINS IN THE 40S AND 50S ACROSS THE AREA...WITH THE
MILDEST TEMPS IN SOUTHEASTERN AREAS.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A COLD FRONT SHOULD EXIT THE REGION THROUGH THE DAY FRIDAY WITH
LINGERING SHOWERS AND THUNDERSTORMS IN THE MORNING IN NY AND INTO
THE AFTERNOON IN WESTERN NEW ENGLAND.  THERE SHOULD BE DECENT
BOUNDARY LAYER FORCING WITH A TIGHT THERMAL AND MOISTURE GRADIENT
ALONG THE COLD FRONT...SO WILL KEEP AN EYE FOR ANY STRONG
THUNDERSTORM POTENTIAL. BOUNDARY LAYER TEMPERATURES SHOULD FALL
THROUGH THE DAY...AND HIGH TEMPERATURES SHOULD BE CAPPED AROUND THE
MID 60S TO AROUND 70...BUT IN THE MID TO UPPER 50S IN THE SOUTHERN
ADIRONDACKS.

ONCE THE COLD FRONT IS GONE...HIGH PRESSURE GRADUALLY BUILDS IN
THROUGH THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. SOME
LINGERING CLOUDINESS COULD AFFECT THE MID HUDSON VALLEY INTO WESTERN
NEW ENGLAND SATURDAY AS THE COLD FRONT COULD BE SLOW TO EXIT THOSE
AREAS. HOWEVER...ANY SHOWER ACTIVITY SHOULD REMAIN EAST OF OUR
AREA.  HIGHS SATURDAY IN THE MID TO UPPER 60S...UPPER 50S SOUTHERN
ADIRONDACKS.

FOR SUNDAY AND MONDAY...INCREASING SUNSHINE AND SLOWLY MODERATING
TEMPERATURES. HIGHS SUNDAY IN THE UPPER 60S TO AROUND 70 AND ON
MONDAY...HIGHS AROUND 70 TO THE LOWER 70S.  TEMPERATURES COOLER IN
THE SOUTHERN ADIRONDACKS BOTH DAYS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
MORE SHOWERS AND THUNDERSTORMS WEST OF THE FA ALONG WITH SOME
WHICH DEVELOP ACRS THE FA THIS AFTERNOON COULD AFFECT THE TAF
SITES LATE THIS AFTERNOON AND EVENING. DUE TO UNCERTAINTIES OF
ANY STORM IMPACTING THE TAF SITES...JUST PLACING VCSH AT ALL
SITES THIS AFTERNOON AND EVENING. LATER IN THE EVENING...SOME FOG
AND LOW CEILINGS COULD POTENTIALLY FORM WITH MVFR CONDITIONS. THIS
WILL BREAK WEDNESDAY MORNING WITH THE POTENTIAL FOR MORE SHOWERS
AND THUNDERSTORMS TOWARD MIDDAY...SO HAVE PLACED VCSH IN TAFS AT
15Z WED.

LIGHT WINDS SHOULD BECOME SOUTH TO SOUTHWEST AT 10 KT OR LESS
TODAY...THEN DIMINISH BACK TO LIGHT THIS EVENING AND TONIGHT AND
THEN BECOME SOUTH TO SOUTHWEST AT 5 TO 7 KTS ON WEDNESDAY MORNING.

OUTLOOK...
WED...VFR/MVFR. CHC -SHRA/-TSRA ESPECIALLY DURING THE AFTN.
WED NIGHT...VFR/MVFR. AT KGFL AND KALB -SHRA/-TSRA LIKELY. AT KPSF
AND KPOU CHC -SHRA/-TSRA.
THU...MVFR WITH IFR POSSIBLE. -SHRA/-TSRA LIKELY.
THU NIGHT...VFR/MVFR. CHC -SHRA/-TSRA ESPECIALLY IN THE EVNG.
FRI...MAINLY VFR. CHC -TSRA MAINLY IN THE AM.
SAT-SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH AT LEAST THURSDAY DUE TO ON AND OFF
SHOWERS AND THUNDERSTORMS ACROSS THE REGION. RH VALUES WILL RECOVER
TO NEAR 100 PERCENT AT NIGHT...AND RH VALUES WILL GENERALLY STAY
ABOVE 50 PERCENT DURING THE DAYTIME HOURS.

&&

.HYDROLOGY...
NO WIDESPREAD HYDRO SERVICE AREAS PROBLEMS ARE EXPECTED THE NEXT 5
DAYS. SOME LOCALLY HEAVY DOWNPOURS OF RAINFALL MAY OCCUR TODAY
THROUGH THURSDAY WITHIN ANY THUNDERSTORMS. 3-HR ZONAL FFG VALUES ARE
GENERALLY IN THE 2.4-3.1 INCH RANGE AT THIS TIME...WHICH ARE HIGH
FOR MID TO LATE MAY.

DUE TO THE SCATTERED NATURE OF THE SHOWERS AND THUNDERSTORMS...
BASIN AVERAGE QPF WILL BE HIGHLY VARIABLE THIS WEEK. THE BEST
THREAT FOR SEEING SIGNIFICANT AMOUNTS OF SHOWERS OR THUNDERSTORMS
WILL FROM THIS AFTERNOON INTO THIS EVENING AND AGAIN ON THURSDAY
AFTERNOON INTO THURSDAY NIGHT. WHILE IT/S DIFFICULT TO PINPOINT
EXACT AMOUNTS...GUIDANCE FROM THE WEATHER PREDICTION CENTER /WPC/
SUGGESTS THAT MOST AREAS WILL SEE BETWEEN ONE HALF INCH AND AN INCH
AND A HALF OF RAIN THROUGH SATURDAY EVENING...WITH THE HIGHEST
AMOUNTS ACROSS THE ADIRONDACKS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS/LFM/WASULA
NEAR TERM...WASULA
SHORT TERM...FRUGIS
LONG TERM...NAS
AVIATION...11
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS/WASULA
Hazardous weather outlook, May 21, 1:45 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT TUE MAY 21 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-221100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
145 PM EDT TUE MAY 21 2013

...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ADDITIONAL ROUND OF THUNDERSTORMS IS POSSIBLE AGAIN ON
WEDNESDAY INTO WEDNESDAY NIGHT. THE STORM PREDICTION CENTER HAS
PLACED MUCH OF THE REGION IN A SLIGHT RISK FOR SEVERE
THUNDERSTORMS...WITH DAMAGING WINDS BEING THE PRIMARY THREAT.

THERE IS ALSO A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY INTO
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING
COUNTIES...

IN NORTHWESTERN CONNECTICUT...LITCHFIELD.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON
...GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA
...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON.

IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM.

In the hours before

Special weather statement, May 21, 2:29 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
229 PM EDT TUE MAY 21 2013

NYZ052>054-059>061-211900-
EASTERN ALBANY NY-EASTERN GREENE NY-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
229 PM EDT TUE MAY 21 2013

...A STRONG THUNDERSTORM IN

  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
RAVENA...AND MOVING EAST AT 20 MPH.

OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO NEW BALTIMORE...
VALATIE...SELKIRK...KINDERHOOK...COXSACKIE AND CHATHAM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR NORTHWESTERN CONNECTICUT AND WESTERN
MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4248 7348 4226 7358 4239 7400 4256 7393
TIME...MOT...LOC 1828Z 288DEG 16KT 4245 7385

SND/LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:26 AM EDTSpecial Weather StatementALYHamilton, Herkimer64 min
May 21, 3:34 AM EDTSpecial Weather StatementALYFulton, Hamilton, Montgomery, Saratoga, Schenectady, Warren56 min
May 21, 2:29 PM EDTSpecial Weather StatementALYColumbia31 min
May 21, 2:56 PM EDTSpecial Weather StatementALYRensselaer34 min
May 21, 2:58 PM EDTSpecial Weather StatementALYSchoharie32 min
May 21, 3:11 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Rensselaer64 min
May 21, 3:15 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer60 min
May 21, 3:35 PM EDTSpecial Weather StatementALYAlbany25 min
May 21, 3:38 PM EDTSpecial Weather StatementALYColumbia37 min
May 21, 3:50 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer40 min
May 21, 3:53 PM EDTSevere Thunderstorm WarningALYRensselaer67 min
May 21, 3:55 PM EDTSevere Thunderstorm WarningALYColumbia65 min
May 21, 4:00 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery60 min
May 21, 4:14 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Rensselaer6 hr
May 21, 4:41 PM EDTSevere Thunderstorm WarningALYColumbia49 min
May 21, 4:57 PM EDTTornado WarningALYColumbia, Dutchess33 min
May 21, 5:06 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Warren54 min
May 21, 5:18 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess42 min
May 21, 5:31 PM EDTTornado WarningALYColumbia, Dutchess29 min
May 21, 5:49 PM EDTSpecial Weather StatementALYOtsego26 min
May 21, 6:01 PM EDTSpecial Weather StatementALYSaratoga29 min
May 21, 6:09 PM EDTSpecial Weather StatementALYColumbia36 min
May 21, 6:24 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess66 min
May 21, 6:32 PM EDTSpecial Weather StatementALYWarren28 min
May 21, 6:40 PM EDTSpecial Weather StatementALYHamilton65 min
May 21, 6:58 PM EDTSevere Thunderstorm WarningALYDutchess62 min
May 21, 7:08 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer67 min
May 21, 7:24 PM EDTSpecial Weather StatementALYHerkimer36 min
May 21, 7:28 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer62 min
May 21, 7:51 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery54 min
May 21, 7:57 PM EDTSpecial Weather StatementALYWashington33 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.